Cisplatin induced arrhythmia; electrolyte imbalance or disturbance of the SA node?

Oun, Rabbab and Rowan, Edward (2017) Cisplatin induced arrhythmia; electrolyte imbalance or disturbance of the SA node? European Journal of Pharmacology. ISSN 0014-2999

[img]
Preview
Text (Oun-Rowan-EJP-2017-Cisplatin-induced-arrhythmia-electrolyte-imbalance)
Oun_Rowan_EJP_2017_Cisplatin_induced_arrhythmia_electrolyte_imbalance.pdf
Accepted Author Manuscript
License: Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 logo

Download (391kB)| Preview

    Abstract

    Since its approval in 1979 cisplatin has become one of the most extensively used chemotherapeutics in the clinic and although cell resistance and toxicity hinder its efficacy it continues to be a gold standard regimen. Cisplatin's side effects primarily include nephrotoxicity, gastrointestinal toxicity, neurotoxicity and ototoxicity. Cardiotoxicity is generally not defined as a side effect of cisplatin. However, over the past decade there has been a surge in the amount of clinical cases reporting a vast array of cardio-toxic events occurring during or shortly after cisplatin infusion, these range from angina to cardiac ischemia and chronic heart failure. This review intends to discuss the clinical cardiac manifestations of cisplatin specifically tachycardia and bradycardia which can be lethal and the possible mechanisms of action.